MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CRYOSOLUTIONS SET WITH 1 CARTRIDGE/1MM TIP; M3-DERMAL

INTEGRA LIFESCIENCES MANSFIELD CRYOSOLUTIONS SET WITH 1 CARTRIDGE/1MM TIP; M3-DERMAL
Catalog Number 33510
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code Cryogenic Burn (4539)
Date of Event 12/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the cryosolutions set with 1 cartridge (33510) glass tip exploded while in use during wart cryotherapy.The physician sustained mild chemical surface burn while using the product.The procedure was stopped immediately and was not resumed.It was reported that the physician's burns are healing.No patient injury was reported.
 
Additional Manufacturer Narrative
The cryosolutions set with 1 cartridge (33510) was returned for evaluation.The device history record (dhr) was reviewed, and no anomalies related to the reported failure were observed.Failure analysis: visual/functional evaluation found that the cryosolutions set was returned in used condition with the glass tip broken.The gas cartridge functioned without issue when used with a test tip.The broken tip was also functional when used with a test gas cartridge.Root cause analysis: the reported complaint was confirmed.The issue of the tip "exploding" may be the result of the tip being damaged prior to use from an impact such as being dropped, then having its broken pieces pop off due to the gas pressure.Per the instruction for use (ifu), "always wear gloves when using cryosolutions devices.Before each use, ensure that the cryosolutions unit is not damaged and is operating properly." no manufacturing, workmanship, or material deficiency has been identified.Corrective and preventative action was opened to investigate the issue of providers being burned by cryosolutions.

Brand Name
CRYOSOLUTIONS SET WITH 1 CARTRIDGE/1MM TIP
Common Device Name
M3-DERMAL
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18650505
Report Number3014334038-2024-00012
Device Sequence Number12576648
Product Code GEH
UDI-Device Identifier10381780171898
UDI-Public10381780171898
Combination Product (Y/N)N
PMA/510(K) Number
K091721
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown